MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet7 kit (kit).During the procedure, after making an initial pass with the penumbra system jet7 reperfusion catheter (jet7) and a neuron max 6f 088 long sheath (neuron max), the physician noticed that the jet7 was not able to achieve proper aspiration.There were excessive bubbles in the tubing and the proximal shaft of the jet7 was found to be broken and, therefore, it was removed.The procedure was completed using a new jet7 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The returned jet7 was fractured at approximately 7.0 cm from the hub.The device was kinked at approximately 4.0 cm, 5.0 cm and 9.0 cm from the hub and ovalized at approximately 74.0 cm from the hub.One of the kinks tore the lumen of the jet7.Conclusions: evaluation of the returned jet7 revealed a fracture and kinks near the proximal end.If the device is forcefully advanced against resistance, damage such as kinks may occur.Subsequently, manipulating a kinked device against resistance may result in a kink worsening to a fracture or tearing the jet7 lumen.The kinks likely contributed to the reported excessive bubbling and decreased aspiration.Further evaluation revealed an ovalization on the device and additional kinks.These damages were likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8745260
Report Number3005168196-2019-01280
Device Sequence Number19252619
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF87227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005